Ask a doctor

I had 71 units of botox for forehead and eye wrinkles and the reaction was quite scary and alarming? Botox reaction?

I had 71 units of botox for forehead and eye wrinkles.The one eye the doc hit a blood vessel he said its common and there was a bloody bruise for over a week. I had botox on a Friday, and Monday I had an episode of Syncope collapse of unknown cause as per the emergency doc. One week later I had massive muscle weakness in my shoulders and arms and I have had trouble swallowing and have slurred my words..could this have been caused by botox and if so how long before these symptoms will get better?

Doctor Answers (5)

I had 71 units of botox for forehead and eye wrinkles and the reaction was quite scary and alarming? Botox reaction?

+1

Bruising is common after Botox or fillers injected, although it seems like you had of units injected if it was just around the eyes and forehead. Follow-up with your medical provider or neuroloigits to further assist you


Los Angeles Plastic Surgeon
5.0 out of 5 stars 191 reviews

Possible Botox Reaction

+1

First of all, I'm sorry you experienced such an ordeal. If you have superficial veins around the eye, it is possible to get a bruise that can last up to 2 weeks. The 71 units of botox you were given seems a lot for the crow's feet and forehead...and although this type of reaction is not supposed to happen, I rarely say "never." This type of reaction is not supposed to happen with this dose of botox, but each person is an individual with unique reactions to exposures. I assume you were treated by a board certified dermatologist or plastic surgeon and the product was from Allergan. It does seem temporally related to your symptoms; it may be that you are ultrasensitive to the toxin. Another thought is possible neurologic disorders such as multiple sclerosis. If there are any other episodes I would suggest seeing an integrative neurologist to help you determine what is going on.

Laura Skellchock, MD
Boca Raton Dermatologic Surgeon
4.0 out of 5 stars 15 reviews

Symptoms after Botox

+1

While bruising is possible after Botox, the remainder of your symptoms would be very unlikely to be related to a small dose of Botox for cosmetic facial injections.

Jamil Asaria, MD
Toronto Facial Plastic Surgeon
5.0 out of 5 stars 34 reviews

You might also like...

Botox reaction

+1

You can have bruising after Botox. I personally think that is a lot of units for just the forehead and eyes. I hope that you were injected by a board certified plastic surgeon or dermatologist with product from Allergan corporation. If so, then the symptoms you describe are unrelated and coincidental. Only your neurologist can tell you how long it will take for these symptoms to resolve. Best wishes.

Robert L. Kraft, MD
New York Plastic Surgeon
5.0 out of 5 stars 8 reviews

Doubt Botox reaction

+1

Bruising after Botox is not uncommon and a bruise can last for a week or more. In terms of a whole body dose, 71 units is a fairly small amount of Botox and in the absence of other medical problems (e.g. Guillain-Barre Syndrome) I do not believe that it would be nearly enough toxin to cause the symptoms that you are experiencing.

Seth Kates, MD
Worcester Dermatologic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.